*note to self, visits to the GP are not meant to be you constantly trying to make the Dr laugh…this is serious business….I really MIGHT think I’ve got a turnip growing out of my foot…*
The journey has begun. I am switching from my faithful friend of 12 years, one Mr prozac, to a newer sexier antidepressant called mirtazapine. I’m doing this not because prozac doesn’t work (it does) but I simply cannot survive much longer with every night’s sleep broken by episodes of night sweats. Its been going on ever since I started the drug and enough is enough. This week I’m mostly having a headache due to tapering off prozac, which is in turns exciting, dizzying, exhausting and nauseating. I feel a little like the density of my brain has changed, and I’ve already started to get comments about moodiness at work. I had to warn the boss lady that I might be a bit moody until the transition is over, so about a month….she asked if she was allowed to tell me off….I said she could try. What I didn’t tell her is that if I’m feeling absolutely terrible then I’m popping a valium and staying home in a chilled out cocoon until the worst passes. Who wouldn’t? I’m not too sure about this new drug…it might make me gain a lot of weight (that sounds expensive) and might make me super sleepy or drowsy even during the daytime. I’m going to have to forgo horse riding for the first weekend just incase Im all off balance / uncoordinated etc 😦 Booo. It’s kind of scary because prozac and I have had a good run, we’ve been through some tough times together and come out relatively sane, albeit sweaty and tired. I’d love to come off antidepressants totally but the times I have tried have been a disaster. Everything feels so intense, it’s overwhelming. Maybe now I could cope ok if I can only get through the withdrawal procedure without scratching off my own skin. Nevertheless I know prozac will still be there for me if I break up with mirtazapine and even drug-relationship counselling (valium) or holistic approaches (hugging horses) can’t make things better.
Phase 1 of tapering prozac to half the dose and SO is already saying he’s not putting up with this shit ( me wanting to lay down and listen to music and generally chore-dodging due to slight dizziness and lethargy, and not finding being prodded in the eyebrow romantic?! ) so that bodes well….
I have no idea how my writing will be affected. If you are lucky I might even start proofreading what I type, but don’t hold your breath huh?!
“I’m medicated..how are you?
Let’s take a dive swim right through,
Sophisticated point of view”~placebo, follow the cops back home